Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 23, 2013, 4:04 AM EDT for Washington County, Ohio; 5 counties in West Virginia. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2013, 4:04 AM EDT (08:04 UTC)
- Expired
- Aug 23, 2013, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:51 AM EDT | FLASH FLOOD | Newport, OH | ARCHERS FORK OUT OF ITS BANKS. |
| Aug 23, 6:10 AM EDT | FLASH FLOOD | 4 Wnw Alma, WV | WATER OVER INDIAN CREEK RD. RD CLOSED |
| Aug 23, 7:00 AM EDT | FLASH FLOOD | 5 W Middlebourne, WV | STEWART RUN CREEK OUT OF BANKS WITH ROADS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
914
WGUS51 KRLX 230804
FFWRLX
OHC167-WVC017-073-085-095-107-231200-
/O.NEW.KRLX.FF.W.0050.130823T0804Z-130823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
404 AM EDT FRI AUG 23 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DODDRIDGE COUNTY IN WEST VIRGINIA...
PLEASANTS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ST. MARYS...
RITCHIE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HARRISVILLE...
TYLER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MIDDLEBOURNE...
EASTERN WOOD COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PARKERSBURG...
EASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MARIETTA...
* UNTIL 800 AM EDT
* AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR REPETITIVE
SHOWERS OR STORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA...
WILLIAMSTOWN...SISTERSVILLE...BOAZ AND BELMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3956 8078 3948 8071
3944 8055 3937 8054 3910 8069 3911 8081
3901 8100 3901 8108 3905 8125 3914 8133
3918 8130 3912 8146 3917 8161 3965 8148
$$
083 follow-up statements
337
WGUS71 KRLX 230903
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
503 AM EDT FRI AUG 23 2013
OHC167-WVC017-073-085-095-107-231200-
/O.CON.KRLX.FF.W.0050.000000T0000Z-130823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-DODDRIDGE WV-WOOD WV-TYLER WV-RITCHIE WV-
503 AM EDT FRI AUG 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
RITCHIE...TYLER...EASTERN WOOD...DODDRIDGE...PLEASANTS AND EASTERN
WASHINGTON COUNTIES...
AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
WILLIAMSTOWN...ST. MARYS...SISTERSVILLE...MIDDLEBOURNE...BOAZ AND
BELMONT. SOME OF THE TRIBUTARIES MOST IMPACTED ARE...LITTLE
MUSKINGUM RIVER...FIFTEEN MILE POLE...AND PAW PAW RUN IN EASTERN
WASHINGTON COUNTY. OTHER COUNTIES FURTHER WEST WILL EXPERIENCE
WATER ISSUES AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3956 8078 3948 8071
3944 8055 3937 8054 3910 8069 3911 8081
3901 8100 3901 8108 3905 8125 3914 8133
3918 8130 3912 8146 3917 8161 3965 8148
$$
08076
WGUS71 KRLX 231002
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
602 AM EDT FRI AUG 23 2013
OHC167-WVC017-073-085-095-107-231012-
/O.CAN.KRLX.FF.W.0050.000000T0000Z-130823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-DODDRIDGE WV-WOOD WV-TYLER WV-RITCHIE WV-
602 AM EDT FRI AUG 23 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RITCHIE...TYLER...
EASTERN WOOD...DODDRIDGE...PLEASANTS AND EASTERN WASHINGTON
COUNTIES...
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3956 8078 3948 8071
3944 8055 3937 8054 3910 8069 3911 8081
3901 8100 3901 8108 3905 8125 3914 8133
3918 8130 3912 8146 3917 8161 3965 8148
$$
08219
WGUS71 KRLX 231013
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 AM EDT FRI AUG 23 2013
OHC167-WVC017-073-085-095-107-231012-
/O.CAN.KRLX.FF.W.0050.000000T0000Z-130823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-DODDRIDGE WV-WOOD WV-TYLER WV-RITCHIE WV-
613 AM EDT FRI AUG 23 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RITCHIE...TYLER...
EASTERN WOOD...DODDRIDGE...PLEASANTS AND EASTERN WASHINGTON
COUNTIES...
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3956 8078 3948 8071
3944 8055 3937 8054 3910 8069 3911 8081
3901 8100 3901 8108 3905 8125 3914 8133
3918 8130 3912 8146 3917 8161 3965 8148
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:53 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 23, 1:53 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
153 AM EDT FRI AUG 23 2013
.SYNOPSIS...
COLD FRONT TONIGHT AND FRIDAY. HIGH PRESSURE FOR THE WEEKEND.
SEVERAL WEAK UPPER DISTURBANCES NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
NEAR-TERM CONVECTIVE MODELS DOING A RELATIVELY NICE JOB PREDICTING
THE FORMATION OF AND DEPICTION OF CURRENT BATCH OF SHOWERS AND
STORMS OVER THE NW ZONES AT THIS TIME. EXPECT THIS ACTIVITY TO
CONTINUE TO PUSH PRIMARILY ACROSS THE NORTHERN QUARTER OR SO OF
THE FORECAST AREA...AFFECTING PRIMARILY THE AREAS FROM PKB TO CKB
AND POSSIBLY SOUTHEASTWARD TO EKN. AS SUCH...HAVE RAMPED UP POPS
SUBSTANTIALLY ACROSS THESE AREAS OVERNIGHT TO LIKELY/CAT FROM NW
TO NE TOWARDS THE 09Z TIME FRAME.
PREVIOUS DISCUSSION FOLLOWS...
MODELS AGREE COLD FRONT WILL NOT ARRIVE UNTIL EARLY FRIDAY
MORNING...AND THEN QUICKLY MOVE SOUTHEAST DURING FRIDAY. PRIOR TO
THAT...MODELS FOCUS ON BAND OF HIGH RH'S DROPPING SOUTHEAST IN
NORTHWEST FLOW ALOFT...WELL AHEAD OF THE COLD FRONT FOR THE BEST
CHANCE OF CONVECTION. THERE ARE TIMING DIFFERENCES IN THIS WITH
THE NAM BEING SLOWEST TO MOVE THIS THRU AND COINCIDE CLOSER TO THE
COLD FRONT...TO THE OTHER MODELS BEING GENERALLY FASTER AND WELL
AHEAD OF THE COLD FRONT. ALL THIS SUGGESTS THE BEST CHANCE OF POPS
WILL MOSTLY BE SOMETIME AFTER 00Z...OUTSIDE THE MORE DISORGANIZED
AFTERNOON AND EVENING CONVECTION THAT IS CURRENTLY BUBBLING UP. ON
THE OTHER HAND...LATEST RADAR AND SATELLITE SUGGESTS AN ORGANIZED
ENE-WSW ORIENTED BAND OF CONVECTION ALREADY FORMING JUST NORTH OF
OUR AREA. ALONG WITH THE TENDENCY FOR CONVECTIVE COMPLEXES TO FORM
IN THE AFTERNOON AND ORGANIZE...FOLLOWED BY ACCELERATING MORE THAN
MODELS NORMALLY SUGGEST...WILL GO WITH A QUICKER SCENARIO OF
HAVING THIS OBSERVED SEMI ORGANIZED BAND OF CONVECTION INTENSIFY
AND DROP SOUTHEAST ACROSS MUCH OF THE AREA LATER THIS AFTERNOON
AND EARLY TONIGHT. THEREAFTER...SOME UNCERTAINTY GIVEN WHAT THE
CONVECTIVE COMPLEX CURRENTLY AROUND CHICAGO WILL DO FOR THE
OVERNIGHT HOURS. SO...WILL KEEP CHANCE POPS IN MOST OF THE
NIGHT...ESPECIALLY SINCE THE MODELS ARE APPARENTLY KEYING IN ON
THIS OR ITS SUPPORTING SHORT WAVE TO RIDE ALONG THE BAND OF HIGH
RH. THIS SUPPORTING SHORT WAVE WILL BE THE ONE TO PUSH THE FRONT
SOUTHEAST ACROSS THE AREA FRIDAY.
WITH PW'S AROUND 2 INCHES INTO EARLY TONIGHT ASSOCIATED WITH THIS
FIRST CONVECTIVE BATCH DROPPING THROUGH...AND PW'S STILL ABOVE
NORMAL UNTIL THE FRONT ARRIVES FRIDAY MORNING...HAVE POSTED A FLASH
FLOOD WATCH UNTIL 11 AM FRIDAY MORNING FOR THE MOST VULNERABLE AREAS
PER PRIOR RAINFALL AND FFG.
TAKING A BLEND DO MODEL GUIDANCE FOR TEMPS THIS PERIOD.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
COLD FRONT SHOULD BE JUST CLEARING SW VA ZONES AT THE START OF THE
PERIOD...WITH PRECIP COMING TO AND END ACROSS SOUTHERN ZONES AS
WELL. DRIER AIR ARRIVES BEHIND THE FRONT...WITH A NICE WEEKEND IN
STORE AS A SURFACE HIGH DROPS THROUGH THE EASTERN GREAT LAKES DOWN
THROUGH PA. NAM TRIES TO PRINT OUT SOME QPF WITH CAA SHOWERS ACROSS
THE MOUNTAINS SATURDAY...BUT DO NOT THINK ENOUGH MOISTURE WILL BE LEFT
TO WORK WITH...PLUS HAVE INCREASING SURFACE PRESSURE AS HIGH
APPROACHES. SO LEFT POPS OUT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM DOMINATED BY UPPER RIDGE OVER THE SOUTHERN PLAINS. THIS
LEAVES US IN NW FLOW ON THE NORTHEAST EDGE OF THE RIDGE...AND WITH
SEVERAL WEAK VORT MAXES CRESTING THE RIDGE AND DROPPING ACROSS THE
REGION HAVE CHANCE POPS IN FORECAST. FOR NOW TIED TO DIURNAL
TREND...BUT EVENTUALLY MAY BE ABLE TO HOP MORE ON VORT MAX TIMING.
TEMPS WILL RETURN TO ABOVE NORMAL WITH THE THE UPPER RIDGE TO THE
WEST. WARMEST DAYS MAY BE TOWARD THE END OF THE WEEK AS HEIGHTS
SLIGHTLY RISE AS THE 500MB HIGH DRIFTS EAST FROM KS INTO MO.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
00Z FRIDAY THRU 00Z SATURDAY...
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING FROM WEST TO EAST
ACROSS THE NORTHERN PART OF THE FORECAST AREA AT THIS TIME. EXPECT
THIS ACTIVITY TO CONTINUE EASTWARD PRIMARILY ACROSS THAT SECTION
OF THE AREA INCLUDING PKB...CKB...AND EKN...ALTHOUGH A SHOWER OR
THUNDERSTORM IS POSSIBLE ANYWHERE IN THE AREA OVERNIGHT.
WIDESPREAD FOG AND/OR LOW STRATUS SHOULD BE KEPT TO A MINIMUM
ACROSS THE NORTH WHERE MORE PRECIP IS EXPECTED. HOWEVER MVFR AND
IFR CONDITIONS WILL BE POSSIBLE WITH THE HEAVIER SHOWERS AND
THUNDERSTORMS. DEPENDING ON HOW QUICKLY THE PRECIP MOVES EASTWARD
OVERNIGHT...MAY SEE SOME REDUCTION IN VIS NORTHWEST AROUND THE PKB
AREA. EXPECT A MORE GENERALLY WIDESPREAD FOG/LOW STRATUS FURTHER
SOUTH WHERE LESS PRECIP IS EXPECTED. CONDITIONS SHOULD SLOWLY
IMPROVE DURING THE MID-MORNING HOURS TO VFR.
SHOWERS AND THUNDERSTORMS REVAMPING BACK UP AGAIN AFTER 16Z
FRIDAY...WITH MVFR/IFR CONDITIONS IN VICINITY OF STORMS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION THRU THE PERIOD DEPENDS
HIGHLY ON MESOSCALE COMPLEXES. FOG MAY BE HIGHLY VARIABLE DEPENDING
ON CLOUD COVER AND PRECIP.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 08/23/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M M L L L L M H H H M H
HTS CONSISTENCY M M L L L L M H H M M H
BKW CONSISTENCY H H H H H M M H H H H H
EKN CONSISTENCY H H L M H H L H H H M M
PKB CONSISTENCY M M L L L L H H M M M H
CKB CONSISTENCY M M L L L L H M M M M H
AFTER 06Z SATURDAY...
AREAS OF IFR IN DENSE FOG/LOW STRATUS MOST MORNINGS THIS
WEEK...ESPECIALLY ALONG THE RIVERS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ006>011-
013>020-026>032-038>040-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...JMV/50
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...50Hazardous weather outlook, Aug 22, 10:55 AM EDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1055 AM EDT THU AUG 22 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005-024-025- 033>037-046-231500- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-POCAHONTAS- 1055 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A DISTURBANCE WILL CROSS THIS AFTERNOON...RESULTING IN A ROUND OF SHOWERS AND STORMS FOR MOST. EVEN THOUGH AN ORGANIZED FLASH FLOOD THREAT IS NOT ANTICIPATED...THERE COULD STILL BE SOME LOCAL FLOODING IN ANY DOWNPOUR. WE WILL CONTINUE TO MONITOR THE WEATHER AND IF NEEDED...A FLASH FLOOD WATCH MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PUSH INTO THE AREA FRIDAY...RESULTING IN ADDITIONAL SHOWERS AND STORMS. DEPENDING ON WHAT DEVELOPS TODAY AND TONIGHT...A FLASH FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ006>011-013>020-026>032-038>040-047-231500- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 1055 AM EDT THU AUG 22 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 23, 1:14 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
114 AM EDT FRI AUG 23 2013
OHZ066-067-076-WVZ009-230615-
MORGAN OH-PERRY OH-WASHINGTON OH-WOOD WV-
114 AM EDT FRI AUG 23 2013
...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
MORGAN...NORTH CENTRAL WOOD...PERRY AND WASHINGTON COUNTIES...
AT 106 AM EDT...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WAS LOCATED 13 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND REPETITIVE
ROUNDS OF SHOWERS MAY LEAD TO SOME MINOR WATER PROBLEMS. WATER WILL
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR GLENFORD AROUND 130 AM...SOMERSET
AROUND 140 AM...PERRY STATE FOREST AROUND 155 AM...SHAWNEE AROUND 200
AM AND CROOKSVILLE AROUND 210 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 184 AND 186 IN
WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3991 8216 3983 8216 3982 8207 3978 8207
3974 8163 3959 8158 3959 8149 3965 8147
3960 8129 3944 8124 3925 8169 3932 8185
3945 8186 3946 8206 3955 8205 3960 8239
3973 8238 3983 8241 3984 8248 3993 8247
08Special weather statement, Aug 23, 2:39 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 AM EDT FRI AUG 23 2013
OHZ076-WVZ010-011-230815-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
239 AM EDT FRI AUG 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WASHINGTON...PLEASANTS AND TYLER COUNTIES...
AT 236 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED 9 MILES
NORTHWEST OF ST. MARYS...MOVING EAST AT 5 MPH.
THESE STORMS WILL BE NEAR BELMONT AROUND 340 AM...NEWPORT AROUND 345
AM AND ST. MARYS AROUND 415 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 16 IN OHIO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8125 3958 8125 3958 8116 3957 8104
3955 8103 3956 8100 3953 8077 3951 8073
3937 8078 3932 8086 3933 8089 3936 8089
3939 8092 3934 8096 3941 8144 3941 8151
3962 8148
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:14 AM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 61 min |
| Aug 23, 2:39 AM EDT | Special Weather Statement | RLX | Washington | 96 min |
| Aug 23, 5:47 PM EDT | Special Weather Statement | RLX | Wood | 28 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.